Sorry to bother anyone but I've just started taking Citalopram 10mg since Friday and today has been a nightmare with increased panic and anxiety . My gp has me on zoplidem 10mg also to help me sleep but this doesn't seem to be working managing to get 2-3 hrs a night is the anxiousness normal ? Or should I just give up and ask for an alternative
i tried cit for a good few weeks it never really agreed 100 percent with me i like u struggled to sleep on it despite takin it in the morning i got prescribed zopiclone after 3 days straight of abt an hours sleep and i also got propanolol a beta blocker which helped curb my anxiety symptoms better than the cit whilst it improved my mood considerably within 3 or so weeks i lost nearly a stone on it i couldnt eat on it and in the start i was vomiting. if u can sit out the side effects it maybe ur miricale drug wasnt mine i stopped it after a while, as it was certainly not decreasing my anxiety i felt constantly on the verge of sheer panic and i also tried increasing it to 15 after a while and all my symptoms increased doc said to try without and i have. its a balancing act anxiety meds wat works for u might not for others an vice versa good luck its tough! oh and post away u wont bother anyone!! some fab people on here!!
Hello Minimee5. Anxiety, or an increase of anxiety is a common side effect to beginning Citalopram. The longer taking the drug, the less the levels of anxiety, will be a factor. That the hypnotic is not helping you to being able to have a sound nights sleep, you might ask your doctor to switch you to a sleeping drug from the benzodiazepine family, such as Restoril. Restoril has a less hangover effect than the other drugs in this family such as Dalmane for example. Regards pledge
I would totally agree with Pledge, have been on both of your medications at one time or another, I currently take zolipedum but have been on restoril, depends on what you are taking with it, I would also advise the change to restoril for your situation. I would also make another recommendation that might help you as much as it has helped me, that would be Valerian root, it is a natural substance that you can obtain at stores or on line. I take 2 1,000mg tablets about 30 minutes before bed and sleep like a baby and I have no hangover. I wish you the best and never feel that you are bothering anyone, we are here for you because we have been there before.
Hi, it is quite common to feel this way when starting Citalopram, or any SSRI. Unfortunately it can take around 4 weeks until you are over the induction phase & the unwanted side effects, but at least you can look ahead and know that things will improve. I suffered with depression, insomnia, & was very emotional to start with but i'm glad i stuck with them because they have changed my life for the better! I just wanted to add that after taking Citalopram for 3 weeks my doctor decided to increase the dose, and this helped greatly. Usually an increase is only made after 4 weeks of use but exceptions can be made. If you can get through the induction phase this is a really good antidepressant.
Dear Minimee5, Sorry for the delayed response. Have been getting over Strep Throat. I agree with all the above. I will tell you, it didn't agree with me, but everyone's different. I have tried many antidepressant's over the last few years, trying to find the right one. I don't want to come across being all knowing about antidepressant's. It was a nightmare. I was a chronic alcoholic, until 6yrs now. My son is six next month, and I quit drinking when I became pregnant. I started drinking at age 14, and drank up until around six yrs now. I was 37 when I had my baby. So, all the depression I had numbed from drinking, came to the surface and I was a mess. That's why I say I've had to try so many different meds... For everything. Major insomnia, I still battle with. About five months ago... Guessing, as I struggle with memory problems, I went through yet, another family crisis, and went through a two month spell of massive insomnia.
There were times I was up for a couple of days at a time, or only sleeping one to two hrs. I cried when my husband woke me up right after I had just went to sleep for an hour, to get up and take care of my little boy, before he started kindergarten. Lunesta, Ambien, Hydroxizine, 400mg of Trazadone, 30 mg of Restoril, Silenor, Doxepin, etc... Nothing worked. I was physically getting sick, and my mind wasn't in the greatest shape either. I was already on Pristiq for depression, which I still love today, my Dr. Put me on Lamictal. This medicine helped me so much, I can't even tell you. It's prescribed for many things, one being a mood stabilizer, which is one thing I needed. And Klonopin for my anxiety has been a lifesaver. I'm currently back on Ambien 10 mg, and sleeping better, but for a while, I thought I would never sleep again. It's awful, but never give up. If I can make it through everything I've been through, and still going through, anybody has a chance. Lol. You must talk with your Dr., and be very clear with him how bad things are. I don't anymore, but I used to be so nervous when I went to the Dr, I couldn't communicate with him what my problems were, and left without the help I needed. Not now though. I want to feel better, so I just blurt it all to him. I'm getting the help I need. Never, just quit. There's help, and if you have any faith or hope, things will get better. This too shall pass! My mamma had this saying, when she was alive, No one promised life would be a bed of roses, and if it were, roses have thorns. We will all have our battles in this life. But life can also be what you make it. I've just recently learned this. I'm a chronic pain patient, and suffer with mental illness, but I'm learning day by day not to let it get me down. Don't you either. Many Blessings wished your way. Ruthie
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Mar 2010 • 2 answers
Posted 19 May 2012 • 3 answers
Posted 23 May 2012 • 3 answers
Posted 30 Sep 2012 • 3 answers
Posted 12 Mar 2013 • 3 answers